New to this, not sure where I fit or what I should do. Assistance is much appreciated!

Username 101

New Member
My Regimen
Reaction score
0
Hey everyone, new here and hoping for some assistance. It seems that over the top of my head I've lost about 1/2 to 2/3 of my hair density in the past year or two, right around when I turned 30. I don't like that pattern so I'm going to try to stop it if I can. It still looks okay to me but I'm worried about progression.

Honestly I've just used live clean body wash as shampoo since it is one of the only things that didn't cause me any irritation. I also used nizoral shampoo occasionally if I felt itchy.

What would you guys recommend for where I'm at now? Furthermore, while I am thinning all over the top of my head rapidly, I'm not getting whole bald spots so I'm not sure how I would fit on the Norwood scale. Does the Norwood scale include areas that are thinning or only areas that are bald?

Really appreciate your assistance, looking forward to hearing from you guys
 

Attachments

  • IMG_20201026_002754.jpg
    IMG_20201026_002754.jpg
    103 KB · Views: 58
  • IMG_20201026_002839_compress23.jpg
    IMG_20201026_002839_compress23.jpg
    91.4 KB · Views: 54
  • IMG_20201026_001556_compress11.jpg
    IMG_20201026_001556_compress11.jpg
    95.3 KB · Views: 53
  • IMG_20201026_002948_compress22.jpg
    IMG_20201026_002948_compress22.jpg
    49.7 KB · Views: 60
  • IMG_20201026_001624_compress98.jpg
    IMG_20201026_001624_compress98.jpg
    91 KB · Views: 57

DogoDiLaurentiis

Established Member
My Regimen
Reaction score
128
If you have the money, get your hormone levels checked, if you want to start with the typical method of antiandrogens, either beta sitosterol (saw palmetto) or finasteride.

If you have sides from the finasteride, and I mean like you feel really far from normal, tired, poor skin color, dick doesn't work, stop it immediately, it will not get better.

You need to then move on to antiandrogenic topicals, I have tried RU58841 and it provided sides that were about as bad as finasteride for me.

Finacea or azelaic acid is a safe bet, it has not gone systemic the way RU has, and has the added benefit of quelling inflammation on the skin.

I also use my own custom formulation of a lesser known alkaloid extract that is also supposedly known to impair DHT and induce hair growth.

Nizoral is absolutely a very good start, that will at least help somewhat in reducing the rate of attrition that DHT causes against hair follicles, from there you need to find out whether or not you can handle systemic androgen blockers.

Another route is if your scalp is aggravated at all, you need to see a doctor. If you have inflammatory hair loss, you can get prescribed either mometasone fuorate, or betamethasone, both of those topical corticosteroids are proven to induce hair growth. However do not use them if you don't have an inflammatory condition on your scalp, all it will do is give your scalp acne and cause atrophy of the scalp.

I have used them for up to 10 months, but even then I had to cycle off and begin later after allowing my scalp to recover.

Mometasone then Betamethasone did however contribute greatly to my hair recovering from looking worse than your pictures did due to severe inflammation.
 
Last edited:

lonelypanda

Member
My Regimen
Reaction score
47
Well, the bad news is you are obviously balding. I would imagine that you have been losing hair for a few years, you just didn't notice.
You have a type of androgenetic alopecia called diffused thinning. Unfortunately, it tends to look more awful more quickly, compared to a receding hairline.
The good news is that diffused thinners tend to respond much better to treatment than receders. Receding temples are notoriously difficult to regrow, though diffused crown loss seems to respond much better. There are only two generally safe FDA approved medicines right now. Finasteride (Propecia, Proscar) and minoxidil (Rogaine, Kirkland). Finasteride is an anti-androgen and reduces about 70% of your DHT, which is the hormone responsible for slowly killing your hair follicles. Minoxidil is a vasodilator and encourages regrowth, how it works exactly is not known. By itself, finasteride will likely give you some minor regrowth, though it will mostly just slow further hair loss down significantly, and helps to keep what you currently have. Minoxidil doesn't prevent your hair from continuing to fall out, it just creates growth, so using minoxidil by itself is probably a waste of time long term. You will see vast improvement for a year or two before it all falls out again because DHT is still attacking your follicles. Combined, the two treatments work synergistically. Minoxidil regrows hair and finasteride helps you keep that hair. Both medicines give side-effects to some users, but the likelihood that you will experience side-effects is very low (~2% of finasteride users). Some people don't respond to either medicine, for whatever reason their hair loss continues unabated.

If your hair loss bothers you I would consult a doctor and get a script for finasteride. If you want to add minoxidil as well, you can buy it OTC. You need to take a finasteride pill every day, and minoxidil needs to be applied 2x per day (morning, night) for best results, though you will probably still see gains from 1x/day application. If after a year or 6 months you are unsatisfied with your regrowth on the meds, you can add dermarolling to your regimen. Wounding from dermarolling significantly increases the effectiveness of minoxidil.

Best of luck man
 
Top